MAUDE Adverse Event Report: TORNIER INC TORNIER PERFORM® REVERSED; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

TORNIER INC TORNIER PERFORM® REVERSED; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Model Number DWJ742
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis results are not available at the time of this report.A follow-up report will be sent when the analysis is complete.
 
Event or Problem Description
It was reported that the patient underwent a revision due to glenoid baseplate loosening and a snapped superior screw.During the revision it was confirmed that the baseplate was loose in the patient's glenoid.There was also excessive wear on the humeral poly insert.The humeral stem was well fixed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned for evaluation and ¿implant ¿ breakage post-operative¿ was confirmed by the hcp.The device inspection revealed the following: the visual inspection of the received device shows that the screw has undergone a brittle fracture on its tip.The thread of the screw is also chipped from middle of its pitch.The other broken section of the screw was not returned for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Since, the device was returned, photos of the device were sent to seek a formal medical opinion from an experienced medical expert and it is as follows: the images show that this is typically damage neither attributable to implant removal, nor to implantation.Since we have no x-rays on the positioning of the components, the position of the implant within the body cannot be assessed.Nevertheless, the absence of visible bone ingrowth and the broken screw are both arguments in favor of the reported loosening by the surgeon.Lack of bone ingrowth, poor bone quality in this patient with rheumatoid arthritis and mechanical abutment of the pe-liner against the glenoid component may have all contributed to the alleged loosening.Based on investigation, the root cause was attributed to a patient related issue.As per hcp, the failure could have been caused by either lack of bone ingrowth and / or poor bone quality in this patient with rheumatoid arthritis, and / or mechanical abutment of the pe-liner against the glenoid component.If more information is provided, the case will be reassessed.

Brand Name
TORNIER PERFORM® REVERSED
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
WRIGHT MEDICAL CORK (TORNIER ORTHOPEDICS IRELAND LTD)
harnetts cross
macroom, co. cork MN NA
EI   NA
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13691014
Report Number3004983210-2022-00045
Device Sequence Number1944572
Product Code PHX
UDI-Device Identifier00846832091287
UDI-Public00846832091287
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K161742
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/20/2020
Device Model NumberDWJ742
Device Catalogue NumberDWJ742
Device Lot NumberAZ2015148
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2022
Supplement Date Received by Manufacturer09/12/2022
Initial Report FDA Received Date03/08/2022
Supplement Report FDA Received Date10/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown